Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 17, 2016, 9:47 PM EDT for Dodge County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2016, 9:47 PM EDT (01:47 UTC)
- Expired
- Jun 17, 2016, 10:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950
WWUS82 KFFC 180147
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT FRI JUN 17 2016
GAZ107>109-180215-
DODGE GA-WILCOX GA-PULASKI GA-
947 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...NORTHEASTERN
WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1015 PM EDT...
AT 947 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
ABBEVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...UNION...OCMULGEE BANKS AND FIVE POINTS.
LAT...LON 3193 8333 3219 8341 3224 8327 3204 8305
3193 8317
TIME...MOT...LOC 0147Z 320DEG 24KT 3212 8330
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 17, 9:18 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 17, 9:18 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 918 PM EDT FRI JUN 17 2016 .UPDATE... Removed Laurens... Schley... Stewart... Sumter and Webster from the watch. The remaining storms have clustered over Crisp... Wilcox... Dodge and Telfair and may spread into parts of Wheeler. Expecting this cluster to gradually push south of these counties by 10 pm... which is when the watch expires. Weak impulses in the mid and upper levels diving down from the north are sparking a few other showers and weak thunderstorms across parts of east central and central GA this evening... but this convection is not expected to go severe. /39 && .PREV DISCUSSION... /Issued 816 PM EDT FRI JUN 17 2016/ UPDATE... Removed Chattahoochee... Emanuel... Marion... Montgomery... Muscogee...Toombs and Treutlen counties from the watch. Severe storms are still on-going across parts of central GA and movement of the line has slowed. Latest thinking is the severe storms should push south of the area between 9-10 pm this evening. A wedge front pushing in from the east is sparking a few storms across the far east central zones this evening as well... but thinking these storms should remain below severe criteria. Will continue to monitor there progress as well. /39 PREV DISCUSSION... /Issued 728 PM EDT FRI JUN 17 2016/ UPDATE... Updated to remove several counties from the watch that are behind the line of storms. Still expecting the severe threat to push south of the forecast area by 9 pm. /39 PREV DISCUSSION... /Issued 558 PM EDT FRI JUN 17 2016/ UPDATE... Updated to remove the following counties from the watch... Heard... Meriwether... Upson... Crawford... Peach... Twiggs... and Johnson. The severe threat of damaging winds will continue across parts of Central GA into the early evening. Timing tool indicates storms will push into Columbus area between 630pm and 7pm... and most storms should push south of the area by 9 pm if current trends continue. /39 PREV DISCUSSION... /Issued 514 PM EDT FRI JUN 17 2016/ UPDATE... Updated to remove numerous counties from the watch...mainly counties along and north of a Carroll... Coweta... Pike... Lamar... Monroe... Bibb... Jones... Wilkinson... Washington and Jefferson line. Strong to severe storms will continue to push across the rest of Central GA into the early evening hours. Main threat continues to be damaging winds and frequent lightning. 39 PREV DISCUSSION... /Issued 431 PM EDT FRI JUN 17 2016/ UPDATE... Updated to remove numerous counties from the watch...mainly counties along and north of a Polk... Paulding... Douglas... Fulton... Clayton... Henry... Newton... Morgan... Green and Taliaferro line. Strong to severe storms continue to develop ahead of a front and this threat is expected to continue across Central GA into at last early to mid evening. The main threats are damaging wind gusts up to 70 mph... large hail and frequent lightning. /39 PREV DISCUSSION... /Issued 356 PM EDT FRI JUN 17 2016/ SHORT TERM /Tonight through Saturday Night/... Frontal boundary drifting through north GA this afternoon as the upper short wave circulates over the Carolinas. Convection continues to develop along the boundary with the air mass very unstable due to high dew points and hot temperatures...yielding capes of around 3000. Expect this boundary to continue to drift into central GA during the night with severe possible for the next several hours. Models consistent in building in high pressure from the east late tonight into Saturday with fairly strong easterly low level flow. This should stabilize the air mass over much of the area. Will continue to have slight chances for areas south of Columbus to Macon until Saturday afternoon in case the boundary stalls in that area. Dry across the entire area Saturday night. 41 LONG TERM /Sunday through Friday/... Only a few tweaks were made to the long term. No big changes overall. Previous discussion included below. 20 Previous...Issued 347 AM EDT FRI JUN 17 2016 LONG TERM /Saturday Night through Thursday/... The last of the precis chances will be exiting or have exited the area to start the long term as high pressure builds over the area. The forecast will remain dry into Tuesday as a high pressure pattern dominates most of this . A surface trough ahead of an approaching cold front will affect mainly N GA Tuesday night with the chance for showers and thunderstorms and the chance for showers and storms will affect N and central GA Wednesday into Thursday as an upper trough moves across the area with the front moving into the area. Temperatures will start out below normal but return to near or slightly above normal Monday afternoon and beyond. BDL AVIATION... /Issued at 816 PM EDT FRI JUN 17 2016/ 00Z Update... Line of convection has moved south of all taf sites except CSG... and thunderstorms there should push south of CSG by 00z Sat. Still expect a front to push south of the area this evening... with winds shifting nw behind the front. Then a wedge front pushes in from the east by 05-06z Sat bringing east winds around 12-15kts with higher gusts all day on Sat. The east winds will spread MVFR cigs into the area by 07-09z tonight... that gradually improve to low VFR by 16-17z Sat... then should sct by 19-20z Sat. //ATL Confidence...00Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 62 84 / 20 10 0 5 Atlanta 70 84 65 84 / 10 10 5 5 Blairsville 63 81 57 81 / 10 5 0 5 Cartersville 68 86 63 85 / 10 10 0 5 Columbus 74 86 69 86 / 80 20 10 5 Gainesville 68 82 62 82 / 10 10 0 5 Macon 71 85 65 85 / 40 20 10 5 Rome 68 88 62 86 / 10 10 0 5 Peachtree City 69 85 63 85 / 20 10 5 5 Vidalia 72 85 66 84 / 80 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening FOR THE FOLLOWING ZONES: Crisp...Dodge...Dooly...Pulaski...Telfair... Wheeler...Wilcox. && SHORT TERM...39 LONG TERM....Baker AVIATION...39
Hazardous weather outlook, Jun 17, 11:00 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT FRI JUN 17 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... DAMAGING WINDS...HAIL...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH ANY SEVERE THUNDERSTORMS. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA ON SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 17, 9:00 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG RICHLAND 32.09N 84.66W
06/17/2016 STEWART GA 911 CALL CENTER
911 CALL CENTER RECEIVED REPORT OF SEVERAL TREES DOWN
IN THE RICHLAND AREA.
&&
EVENT NUMBER FFC1600390
KOVACIKLocal storm report, Jun 17, 9:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 5 S MCRAE 32.00N 82.90W
06/17/2016 TELFAIR GA 911 CALL CENTER
AT LEAST 1 TREE DOWN ON BIG HORSE CREEK RD AND CEDAR
PARK RD
&&
EVENT NUMBER FFC1600391
SNELSONSpecial weather statement, Jun 17, 9:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT FRI JUN 17 2016
GAZ108-110-180200-
TELFAIR GA-WILCOX GA-
931 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR AND
SOUTHEASTERN WILCOX COUNTIES UNTIL 1000 PM EDT...
AT 931 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF MILAN TO NEAR ROCHELLE...AND
MOVING EAST AT 25 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
JACKSONVILLE...ANTIOCH CHURCH...WORKMORE...CHINA HILL...HORSE CREEK WMA...
TEMPERANCE AND BROWNING.
LAT...LON 3180 8308 3181 8309 3181 8314 3185 8318
3185 8335 3193 8336 3193 8323 3190 8320
3193 8316 3194 8289 3186 8278 3185 8279
3184 8278 3182 8284 3178 8286 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 0131Z 290DEG 21KT 3194 8300 3192 8337Special weather statement, Jun 17, 9:37 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT FRI JUN 17 2016
GAZ084-097-180200-
WILKINSON GA-LAURENS GA-
937 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON AND
NORTHWESTERN LAURENS COUNTIES UNTIL 1000 PM EDT...
AT 936 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTROSE...OR 11 MILES
EAST OF JEFFERSONVILLE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...DUDLEY...DANVILLE...MONTROSE...ALLENTOWN...HARLOW AND CHAPPELLS
MILL.
LAT...LON 3247 8312 3261 8325 3265 8326 3271 8318
3260 8289 3246 8295
TIME...MOT...LOC 0136Z 305DEG 18KT 3262 8315Local storm report, Jun 17, 9:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG CORDELE 31.96N 83.78W
06/17/2016 CRISP GA LAW ENFORCEMENT
1 TREE DOWN THAT DESTROYED A MOBILE HOME AT CORNER OF
CRISP AND CHURCH ST. ON THE SOUTH SIDE OF CORDELE. ALSO
HAD POWER LINES DOWN ON FARMERSMARKET ROAD ON THE EAST
SIDE OF CORDELE BETWEEN HWY 41 AND I75. NO INJURIES.
&&
EVENT NUMBER FFC1600392
DDSpecial weather statement, Jun 17, 9:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
947 PM EDT FRI JUN 17 2016
GAZ107>109-180215-
DODGE GA-WILCOX GA-PULASKI GA-
947 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE...NORTHEASTERN
WILCOX AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1015 PM EDT...
AT 947 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTH OF
ABBEVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ABBEVILLE...MILAN...RHINE...UNION...OCMULGEE BANKS AND FIVE POINTS.
LAT...LON 3193 8333 3219 8341 3224 8327 3204 8305
3193 8317
TIME...MOT...LOC 0147Z 320DEG 24KT 3212 8330The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 41 min |
| Jun 17, 8:16 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Pulaski, Wilcox | 29 min |
| Jun 17, 8:22 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 38 min |
| Jun 17, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 46 min |
| Jun 17, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Wilcox | 32 min |
| Jun 17, 9:31 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 17, 9:37 PM EDT | Special Weather Statement | FFC | Laurens | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.